MAUDE Adverse Event Report: COOK INC CLOVERSNARE 4-LOOP VASCULAR RETRIEVER; MMX DEVICE, PERCUTANEOUS RETRIEVAL

COOK INC CLOVERSNARE 4-LOOP VASCULAR RETRIEVER; MMX DEVICE, PERCUTANEOUS RETRIEVAL
Model Number G53008
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/08/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during a celect filter retrieval a cloversnare 4-loop vascular retriever was in use when one of the snare loops broke in half.The broken loop was still attached to the snare.The snare and snare catheter were then removed and another same device was used to remove the filter.No portion of the device was left inside the patient.This did not result in any additional procedures or prolonged hospitalization.The patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Event summary: as reported, during a celect filter retrieval a cloversnare 4-loop vascular retriever was in use when one of the snare loops broke in half.The broken loop was still attached to the snare.The snare and snare catheter were then removed and another same device was used to remove the filter.No portion of the device was left inside the patient.This did not result in any additional procedures or prolonged hospitalization.The patient did not experience any adverse effects due to this occurrence.Investigation ¿ evaluation: a visual inspection and of the returned device was conducted.A document-based investigation was also performed including a review of complaint history, device history record, drawing, specifications, the instructions for use, manufacturing instructions, and quality control data.The complainant returned the complaint device to cook for investigation.Physical examination of the returned device found the snare loop to be broken.No other visible damage was observed.At this time, cook concluded that the device was manufactured within specification.A review of the device history record (dhr) found no non-conformances related to the reported failure mode.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other related complaints from the lot have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.A review of complaint history records shows no other complaints associated with the complaint device lot.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: precautions: "excessive force should not be used to manipulate or retrieve foreign objects." cook has concluded a component failure contributed to this incident.Per the quality engineering risk assessment, no further action is warranted.Cook medical will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new patient or event information since the last report was submitted.

Brand Name
CLOVERSNARE 4-LOOP VASCULAR RETRIEVER
Common Device Name
MMX DEVICE, PERCUTANEOUS RETRIEVAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key11026800
Report Number1820334-2020-02323
Device Sequence Number18989987
Product Code MMX
UDI-Device Identifier10827002530086
UDI-Public(01)10827002530086(17)231108(10)13539968
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
K112185
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/08/2023
Device Model NumberG53008
Device Catalogue NumberVRS-6.0-90
Device Lot Number13539968
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/17/2020
Initial Date Received by Manufacturer 12/08/2020
Supplement Date Received by Manufacturer03/01/2021
Initial Report FDA Received Date12/17/2020
Supplement Report FDA Received Date03/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1